# SDR QMLA2021042920021

- Difficulty date: April 27, 2021
- Submitted: April 29, 2021
- Operation: Air carrier
- Aircraft: N659AM
- Make and model: Agusta A109E
- Aircraft serial: 11506
- Aircraft time: 6,410 hours, 19,017 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Tail Boom
- Condition: Cracked
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACK DAMAGE MEASURING 3" LONG WAS NOTED ON THE STA 4960 FRAME ASSY P/N 109-0340-03-261 AT WL 860/BL560. REPAIR OF THE DAMAGE WAS PERFORMED VIA REPAIR DOUBLER IAW AWPC-PSE-AW109-054 REV / DATED 22-APR-20.   MULTIPLE (3 EA) CRACKS MEASURING .5" TO 1.25" LONG WERE DISCOVERED ON THE STA 4710 FRAME ANGLE (LEONARDO PN 109-0342-26-107).  LEONARDO HELICOPTERS HAS PROVIDED THE PART NUMBER OF THE CRACKED ANGLE (REF: PSEAW109/2020/117680/332905) AND HAS ALSO PROVIDED THE MATERIAL OF THE ANGLE FOR FABRICATION AS REQUIRED. REMOVED THE DAMAGED ANGLE IAW CSRP-A-51-41-00-00A-028A-D. FABRICATED A REPLACEMENT ANGLE USING 0.025” THICK 2024-T3 CLAD ALUMINUM SHEET (AMS-QQ-A-250/5) IAW CSRP-A-51-24-01-00A-670A-D. APPLIED CONVERSION COATING IAW CSRP-A-51-21-06-00A-644A-D AND EPOXY PRIMER IAW CSRP-A-51-21-02-01A-257A-D.  PART MARKED THE REPLACEMENT ANGLE WITH “109-0342-26-107_AMC” USING INDELIBLE INK.  INSTALLED THE NEW PART IAW CSRP-A-51-41-00-00A-028A-D.   A LENGTHWISE CRACK ON THE TAILBOOM LOWER SKIN BETWEEN BS 672-887 AT BL30 MEASURING 9” LONG. THE AREA HAS BEEN REPAIRED IAW AIR METHODS ENGINEERING AUTHORIZATION 06-5300-EA-3349.   A DISCREPANT PREVIOUS REPAIR ON TAILBOOM SKIN AT FS 6453 BL -266 WL 1400 DUE TO THE REPAIR NOT BEING PER INDUSTRY STANDARD, THE REPAIR WAS REMOVED, REVEALING A 4.3” CRACK. THE DAMAGE SIZE IS WITHIN THE REPAIRABLE LIMITS OF THE A109 CSRP AND IS DOCUMENTED ON 06-5300-EA-3358 REV – DATED 04/27/2021.
